Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
oliviamartinmodel

Breaking out again on Spironolactone?!

Hello friends! 

 

I’m in a pickle with my Spironolactone course and and wondering if anyone can relate to what I’m experiencing.

 

So, I’m 9 weeks in to taking Spiro. My dermatologist started me off at 100mg for my first month and upped the dosage to 150mg so on and so forth. 

 

So my skin initially responded amazingly. I had absolutely no initial breakout and was pretty much clear just 5 weeks in.

 

great! Amazing! So what’s the pickle?

 

Well, I’m breaking out again! It stared like a week ago and has been a very very slow bleed since. Nothing crazy but I haven’t been able to get a pimple if I even wanted to for the past month, what is going on now?

 

I brought this up to my dermatologist and she said to give it another month or two before freaking about it possibly not working because even though I experienced clearness, it’s not totally set in yet and usually takes a bit of time.

 

Ok, great... So my question is, does anyone have experience getting clear quickly from Spiro and then breaking out again?

Share this post


Link to post
Share on other sites
On 1/20/2019 at 10:23 PM, oliviamartinmodel said:

Hello friends! 

 

I’m in a pickle with my Spironolactone course and and wondering if anyone can relate to what I’m experiencing.

 

So, I’m 9 weeks in to taking Spiro. My dermatologist started me off at 100mg for my first month and upped the dosage to 150mg so on and so forth. 

 

So my skin initially responded amazingly. I had absolutely no initial breakout and was pretty much clear just 5 weeks in.

 

great! Amazing! So what’s the pickle?

 

Well, I’m breaking out again! It stared like a week ago and has been a very very slow bleed since. Nothing crazy but I haven’t been able to get a pimple if I even wanted to for the past month, what is going on now?

 

I brought this up to my dermatologist and she said to give it another month or two before freaking about it possibly not working because even though I experienced clearness, it’s not totally set in yet and usually takes a bit of time.

 

Ok, great... So my question is, does anyone have experience getting clear quickly from Spiro and then breaking out again?

I wish I can say I was clear quickly, however I had pretty consistent breakouts for the first 4-5 months.  First 3 months were inflammatory and following 2 were clearing of clogged pores.  Is there a reason you need to be on such a high dose, are you also on BCPills?  I am diagnosed PCOS on 125mg for about 5+ years now.  I started at 75mg with Yasmin, then 100 no Yasmin, now settled at 125mg to remain clear. Broke out each time I increased.

Share this post


Link to post
Share on other sites

No, there’s no reason I’m on such a high dosage. Kind of weird. I’m not on BCP, but I was planning on it when I get home. Every single strain I’ve tried though just makes me unbelievably nauseous. 

Share this post


Link to post
Share on other sites

This pill messes with your hormones, so of course you're going to have a lot of ups and downs for a few months. Personally I don't know why you need to be on such a high dose, unless you have PCOS. I started on 25 mg and increased to 50 mg and have been been on it for almost a year. Best decision I ever made and even think it has helped with making my scarring less noticeable. It sucks at the beginning, but once you get through the purging, you'll be very happy. 

Share this post


Link to post
Share on other sites

I am on Yaz, which is similar to Spiro in how the progesterone works. It took 6 months to finally see a completely clear face. And everything, and I mean everything, purged out of my skin during that time. I spent hours removing what seemed like years of debris from my pores. I am still on Yaz, and my skin is mostly clear. I still get breakouts though, and for those I use the Regimen. The combination seems to work for me.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×